Vaginal discomfort gone!

spencergirlDecember 12, 2001

I had stopped taking HRT, and the vaginal discomfort returned. I am now taking 1 gram 3 times a week of estriol cream vaginally. All the discomfort with intercourse is gone! I'm thrilled. Honestly, I believe alot of libido issues might not really be that you have no desire, but that there is more pain than pleasure, hence leaving you undesiring, if you know what I mean. That pretty much sums up my experience. But that is completely changed for me. It feels like it did 10 years ago (orgasms not quite as strong, I'm sorry to say; anyone know what to do about that?) My doc tells me that estriol is the least active of the estrogens, and that it pretty much just has a localized effect rather than a systemic effect, like taking HRT orally. What do you think? Thought I'd let you know my very positive experience.

Thank you for reporting this comment. Undo
daphnel

Wow, here I was all primed to write a "help" message, and what you have written answers some of these matters. I was advised by Andi to try the Estriol vaginal cream myself, and am trying to get in to see my Gyn to do that. I am presently on oral estrogen/progesterone and have no other symptoms other than dryness that leads to the kind of discomfort that you describe, making things rather tender and "ouchy" and I am embarassed to always be saying "Wait, hold that moment, I need lubrication!" I have also experienced almost a deadening of sensations in the clitoris. I have been hoping that this would pass. Perhaps I might try your regime of cream. Are you taking any progesterone at all? I understand a balance is important. Thanks for your honest views.

Daphne

    Bookmark   December 13, 2001 at 7:15AM
Thank you for reporting this comment. Undo
spencergirl

I had previously been taking estradiol and prometrium (progesterone), but stopped about 4 months ago. I would say that on the HRT, the discomfort was much reduced, but I think it is completely gone on the estriol cream. I had tried replens and other "lubricants/moisturizers" and they really did not do the trick. I don't think the problem was lack of lubrication; the tissue was just "sore". Hope this helps.
Terri

    Bookmark   December 13, 2001 at 11:46AM
Thank you for reporting this comment. Undo
lgiorgi

thanks for the help on dryness. I have it so bad I am just about to give up. I tried all the creams you can name. when i was on hrt it went away. off it now for about 4 years and the dryness is so bad i bleed slightly from intercourse. I feel bad for my husband. Im to young for all this im only 54. I went thru my menopause early. My last period was at 38. I hope this will help me.

    Bookmark   February 17, 2006 at 8:56PM
Thank you for reporting this comment. Undo
gracie01

Thanks so much for the advice. How long before it takes effect?

    Bookmark   March 24, 2006 at 9:52PM
Sign Up to comment
More Discussions
7 days short of a year without a period then BAM!
Bottle of wine has been waiting for 11/7 to celebrate...
Amy-from-Westport
Excessive burping and fluttering....
lately, starting after I exercise....has anyone else...
ballysharon
spotting after menopause
Hi, 53 1/2 yrs old, started spotting this week. Had...
clyo
Peri-menopause ???
Hi - I'm new here so sorry if this question has been...
Trikki
Very long menstrual period
Hello, I've been worrying for the past few days, can't...
Mtn_Girl
© 2015 Houzz Inc. Houzz® The new way to design your home™